Jump to content

Help !!! Mestinon, Need Help With This Drug For Hyperadrenergic Pots ?


DadJake
 Share

Recommended Posts

Hey Everyone,

Just got out of the hospital as my Sympathetic Nervous system was going bananas, so much that it was affecting my breathing all day long. I was short of breath and scared as can be. I feel lots of Adrenaline shooting down the middle of my chest. Not so much in the heart area, maybe b/c I'm on Coreg (beta blocker).

I had my laptop and saw Mestinon listed as drug that helps with the Sympathetic problems that some of us have.

I literally could not sit still in the hospital bed. My legs were going all over the place. My arms felt tremourous inside and I just felt like death. The only thing that helped was getting up and walking around, but I tire so easily.

I showed the Dr. this drug from the site and he doesn't understand any of this. I'm wondering how effective the drug is before I waste my time trying to find someone to give it to me. I have a Dr. Friend that I think I can convince to start me on a low dose anyway, but I want to show him the feedback from here.

BTW, Xanax and Klonopin only sedates my head, but does NOTHING for what I'm feeling in my body. It just won't relax and I have forgotten what that feels like. So frustrated !!

Thank you so much in advance,

Justin

Link to comment
Share on other sites

I had some really good results managing mt POTS with mestinon, but unfortunately could not tolerate the drug due to GI complications. It is definitely worth a try in my book, it helped my symptoms a lot. If only my belly had cooperated!

Sandy

Link to comment
Share on other sites

Everybody reacts differently to medication. What works for one may not work for another. If you search "Mestinon" on here you will find plenty of experiences. It seems to work for some and not at all for others. Also interesting reading is the research studies being done with this drug (just google it in relation to research and you can find all sorts of studies). Personally I have benefitted from it. What it has helped me with the most are my GI issues and fatigue (which I wasn't expecting it to do). I have many more functional days thanks to my Mestinon.

Link to comment
Share on other sites

Hi! Mestinon is tough to get on, or was for me, due to major GI issues. But once you get past that after about 3 weeks, you are good to go. It was the first time I was able to work in decades. I am off it right now, but have to get back on. I would try it for a good two months and see how it goes. Just keep some things to settle your tummy nearby! I take 180mg time release. Was first given 180X2 but that was not tolerable at all. Good luck!! Oh, initial side effects were diarrhea, vomiting, upset stomach, nausea, cramps. But it passed after 3 weeks. :) Hope you feel better soon!!

Link to comment
Share on other sites

I do very well on Mestinon. I stopped taking it over a year ago and that's when I relaped (not just from stopping the Mestinon but from a combination of things). But I started taking Mestinon again and feel I do better when taking it then when I don't. I take 180 mg time span once daily in the morning. Good luck...I hope you find the medication combination that works for you! :)

Link to comment
Share on other sites

Both doctors I've seen for POTS wanted to me to give Mestinon a good try. They said it's one of the more recent and "progressive" ways of treating POTS. Generally, I don't tolerate meds well at all, beta blockers never worked for me, along with many others. Surprisingly, I've been tolerating the mestinon with no obvious side effects yet. I have been slowly working up the dose using the syrup form since June. Started with 30day, to 302x, to 45/30, to 60/30, and now to 60/45... Ha, Only problem is I'm seeing no change in symptoms whatsoever:-( I think the drs said if tolerated, to work up to 60/60 or 180 before giving up..

Anyone not notice a difference doing 60 2xday, but find 180 work for them or the timespan work for them versus the syrup or regular 60mg pills?? And which symptoms improved? I've heard stomach, but anyone's faintness, dizziness, fatigue go away? those are my most debilitating symptoms keeping me from working..

Link to comment
Share on other sites

[Anyone not notice a difference doing 60 2xday, but find 180 work for them or the timespan work for them versus the syrup or regular 60mg pills?? And which symptoms improved? I've heard stomach, but anyone's faintness, dizziness, fatigue go away? those are my most debilitating symptoms keeping me from working..

I started out on 60mg 3xday - no gradual start here. I noticed immediate improvement of both my GI symptoms and fatigue. It was hard to remember all three doses a day, and I definately needed them, so now I'm on the timespan 180mg a day. I like only taking it once a day, but I don't like the inability to adjust when I'm dosing. I will tell you that when I was on the 60mg and I would forget a dose I definately could tell - I need at least 180mg, and sometimes even more..

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...